It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi,
My nephew who is 10 years old has been on several different medication since he was seven years old for ADHD...At the moment he is on Ritalin four times a day and a time release tablet...He was on concerta but because of new insurance they would not cover that...
Any how he is having some problems with Ritalin horrible stomach pains....To begin with he is a very skinny kid but since being on this medication he is loosing weight...You could count his ribs.....Just the other day my sister took him to the doctor's for a check up with the meds and told them about the problems he was having...Then they did an EKG on him, never said why or what the outcome was....Now they want all kinds of test done on his stomach(utrasound), and blood work...My sister doesn't know what to ask and because of where she lives they are not very friendly...What could they be looking for???Has anyone ever had a problem with their children being on Ritalin??She is very worried about him as well as the rest of the family....Any advice would be helpful....
[QUOTE=daystar91]Hi,
My nephew who is 10 years old has been on several different medication since he was seven years old for ADHD...At the moment he is on Ritalin four times a day and a time release tablet...He was on concerta but because of new insurance they would not cover that...
Any how he is having some problems with Ritalin horrible stomach pains....To begin with he is a very skinny kid but since being on this medication he is loosing weight...You could count his ribs.....Just the other day my sister took him to the doctor's for a check up with the meds and told them about the problems he was having...Then they did an EKG on him, never said why or what the outcome was....Now they want all kinds of test done on his stomach(utrasound), and blood work...My sister doesn't know what to ask and because of where she lives they are not very friendly...What could they be looking for???Has anyone ever had a problem with their children being on Ritalin??She is very worried about him as well as the rest of the family....Any advice would be helpful....[/QUOTE]

IMHO, they are looking for a reason not to blame the Ritalin. Now, although there are a variety of causes for stomach problems/no appetite, it is most likely the Ritalin is the culprit since those things are a common side effect of it. My nephew had alot of stomach pains on Adderall, but he is off it now and the stomach problems vanished, along with the mood swings and sleep problems it also created.
[QUOTE=daystar91]Hi,
Thanks for the replies....I'm not sure if he takes his medications before meals or after but i will ask his mother...As for Jennita mentioning the sleeping problems he does have that problem, he just doesn't sleep well and really you would never know it...My nephew is very moody at a drop of a hat he cries about anything...Sometimes he goes from happy to sad...Thanks...Is there a difference if he takes the meds before or after meals???[/QUOTE]

The mood swings are what caused my in-laws to insist my nephew be taken off Adderall. Mood swings are something that can flare up anytime even after years on meds without them. Mood swings can sometimes cause a new diagnosis later on of bi-polar, which they never blame on culmative effects of the drug but rather an previously undiagnosed (as if it was there all along even before drugs) bi-polar, or manic-depression. So be aware of the progression of things.

Hope his stomach problems will fade soon.





All times are GMT -7. The time now is 05:29 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!